Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 16, 2006, 5:12 AM CDT for Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2006, 5:12 AM CDT (10:12 UTC)
- Expired
- Oct 16, 2006, 5:45 AM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Washington Parish, LA, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 161012 TORLIX LAC117-MSC147-161045- /O.NEW.KLIX.TO.W.0033.061016T1012Z-061016T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 512 AM CDT MON OCT 16 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF FRANKLINTON WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 545 AM CDT * AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTHWEST OF FRANKLINTON...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS WILL BE NEAR... TYLERTOWN AND 9 MILES NORTHWEST OF DEXTER BY 535 AM CDT GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT MONDAY MORNING FOR SOUTHEAST LOUISIANA. LAT...LON 3091 9031 3074 9026 3104 8987 3120 9018 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 4:27 AM CDT, 45 minutes earlier.
Area forecast discussion, Oct 16, 4:27 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT MON OCT 16 2006
.DISCUSSION...NUMEROUS WEATHER CONCERNS ARE ON TAP EARLY IN THE
FORECAST PERIOD. WIDESPREAD RAIN OCCURRING ACROSS MUCH OF THE
FORECAST AREA EARLY THIS MORNING WITH EMBEDDED SUPERCELLS. THE
SUPERCELLS OCCURRING TO THE NORTH OF A WARM FRONT BISECTING THE
AREA APPEAR TO BE ELEVATED WHILE CELLS ALONG AND SOUTH OF THE
BOUNDARY ARE SURFACE BASED AND HAVE PRODUCED TWO OR THREE TORNADOS
THAT HAVE RESULTED IN SOME DAMAGE ALREADY THIS MORNING. THE THREAT
OF SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGH THE DAY WITH THE
GREATEST THREAT OF SHORT LIVED TORNADOES DURING THE MORNING AND
EARLY AFTERNOON HOURS WHEN VERY IMPRESSIVE HELICITY VALUES AND
SHEAR WILL BE THE GREATEST. ALL OF THIS IS OCCURRING IN ADVANCE
OF AN UPPER LOW/SHORT WAVE OVER NEW MEXICO THAT WAS ADVANCING
TOWARD THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. AS IT
TRAVERSES EAST NORTHEAST MODELS FORECAST THIS FEATURE TO DEVELOP
INTO AN OPEN WAVE AND GRADUALLY WEAKEN. IN THE MEANTIME...A STRONG
LOW LEVEL JET HAS DEVELOPED IN ADVANCE OF THIS SYSTEM ACROSS THE
LOWER MISSISSIPPI VALLEY AND WAS ADVECTING VERY RICH MOISTURE
LADEN AIR NORTHWARD. THIS FEATURE WILL SHIFT GRADUALLY NORTHEAST
ACROSS THE REGION THROUGH THE DAY AND INTO TONIGHT. A FAVORABLY
POSITIONED UPPER LEVEL JET WILL ALSO AID THUNDERSTORM DEVELOPMENT.
PERSISTENT STRONG EAST TO SOUTHEAST FLOW HAS CAUSED TIDES TO RISE TO
TWO TO THREE FEET ABOVE NORMAL ALONG SOME COASTAL AREAS WITH MINOR
COASTAL FLOODING ALREADY BEING REPORTED IN HANCOCK COUNTY. SINCE
THESE STRONG WINDS WILL CONTINUE INTO TONIGHT...THE COASTAL FLOOD
WATCH HAS BEEN UPGRADED TO A COASTAL FLOOD WARNING. THE
POSSIBILITY OF HEAVY RAINFALL THROUGH TONIGHT ACROSS THE NORTHWEST
ZONES WILL NECESSITATE THE CONTINUATION OF THE FLASH FLOOD WATCH
IN THAT AREA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO
CONTINUE INTO TUESDAY MORNING BEFORE WINDS AND WAVES DIMINISH.
THE GFS AND NAM DIFFER IN THEIR SOLUTIONS FOR TUESDAY AND
WEDNESDAY THE NAM BEING MUCH WETTER THAN THE GFS WHICH BRINGS
DRIER AIR INTO THE REGION FASTER. PLAN TO KEEP SOME POPS IN THE
FORECAST THROUGH TUESDAY...BUT WILL GO WITH THE DRY GFS FOR
TUESDAY NIGHT AND WEDNESDAY. THE NEXT CHANCE FOR RAIN COMES
THURSDAY AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA AS A BROAD
UPPER TROUGH SHIFTS EAST ACROSS THE CONUS. ANOTHER COLD FRONT AND
A CHANCE FOR RAIN WILL AFFECT THE AREA SATURDAY NIGHT AND SUNDAY
MORNING AS AN UPPER TROUGH DEEPENS OVER THE CENTRAL AND EASTERN U.S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 72 85 68 / 100 100 40 10
BTR 82 74 86 69 / 100 100 50 10
MSY 84 76 86 72 / 100 90 50 10
GPT 80 74 84 71 / 90 80 50 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.
COASTAL FLOOD WARNING THROUGH TUESDAY MORNING FOR LAZ066-
LAZ067-LAZ068-LAZ069-LAZ070-LAZ064-LAZ063-LAZ062-LAZ061-
LAZ060-LAZ058-LAZ050-LAZ038-LAZ040.
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ068-
MSZ069-MSZ070.
COASTAL FLOOD WARNING THROUGH TUESDAY MORNING FOR MSZ080-
MSZ081-MSZ082-
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT TUESDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ530.
&&Hazardous weather outlook, Oct 15, 10:31 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1031 PM CDT SUN OCT 15 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170345- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1031 PM CDT SUN OCT 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT .SEVERE THUNDERSTORMS... STRONG WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE ALONG A STRONG WARM FRONT MOVING NORTH OUT OF THE GULF OF MEXICO WILL BE CONDUCIVE TO SEVERE THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TONIGHT AND MONDAY MORNING. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES DEVELOPING FROM STRONGLY ROTATING STORMS MOVING OUT OF THE COASTAL AREAS. DAMAGING WINDS AND PERIODS OF VERY HEAVY RAINFALL CAN ALSO OCCUR PRIMARILY AFTER 4 AM MONDAY. .FLOODING... A FLOOD WATCH IS IN EFFECT FOR THE EAST-CENTRAL AND SOUTH- CENTRAL PARISHES OF LOUISIANA...INCLUDING THE GREATER BATON ROUGE AREA. THE GREATEST THREAT OF FLOODING RAINS WILL BE GENERALLY AFTER 3 AM MONDAY...CONTINUING INTO MONDAY EVENING. .MARINE HAZARDS... A COASTAL FLOOD WATCH IS IN EFFECT UNTIL TUESDAY MORNING FOR THE MISSISSIPPI AND SOUTHEAST LOUISIANA COAST. ABNORMALLY HIGH TIDES OF 2 FEET ABOVE NORMAL CAN BE EXPECTED. THIS MAY CAUSE SOME FLOODING OF LOW LYING COASTAL AREAS...PARTICULARLY DURING THE DAILY HIGH TIDE PERIOD DURING THE MORNING HOURS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ROUGH SEAS AND STRONG EAST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY ACROSS THE AREA...AS A SLOW MOVING AREA OF LOW PRESSURE PASSES THROUGH THE TENNESSEE VALLEY. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE MONDAY INTO MONDAY NIGHT. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE VERY HEAVY RAINFALL...FREQUENT LIGHTNING...STRONG WINDS...AND ISOLATED TORNADOES. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE WITH THE HEAVIEST THUNDERSTORMS...WITH TOTAL RAINFALL AMOUNTS OF 4 TO 6 INCHES POSSIBLE ACROSS THE REGION BY TUESDAY MORNING. LOCALIZED FLOODING OF LOW LYING AREAS AND STREETS WILL BE POSSIBLE. STRONG SOUTHEAST WINDS OF 20 TO 30 KNOTS OVER THE COASTAL WATERS WILL CONTINUE TO PROMPT SMALL CRAFT CONDITIONS THROUGH TUESDAY. THESE WINDS WILL ALSO KEEP TIDE LEVELS HIGH ON SOUTH AND EAST FACING SHORES WITH TIDES RUNNING UP TO 2 FEET ABOVE NORMAL. SOME FLOODING OF COASTAL AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES WILL CONTINUE TO BE POSSIBLE. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A COLD FRONT SWEEPS THROUGH THE AREA. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY NEAR THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS BEING REQUESTED FOR LATE TONIGHT AND MONDAY...MAINLY IN THE LOUISIANA COASTAL PARISHES BEFORE DAYBREAK AND IN THE NEW ORLEANS AND BATON ROUGE METRO AREAS FROM DAYBREAK THROUGH MONDAY. LAW ENFORCEMENT AGENCIES AND FIRST RESPONDERS SHOULD PLAN ACCORDINGLY FOR AN EXTENDED PERIOD OF ACTIVE WEATHER. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL PROMPTLY IF SEVERE WEATHER OCCURS IN YOUR AREA. 24
In the hours before
Local storm report, Oct 16, 5:06 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TORNADO LEEVILLE 29.24N 90.21W
10/16/2006 LAFOURCHE LA LAW ENFORCEMENT
BOATS TORN FROM MOORINGS WITH ONE RUPTURING A GAS LINE.
TWO TRAILER HOMES FLIPPED WITH PEOPLE TRAPPED.
0300 AM FLOOD 8 N WAVELAND 30.40N 89.38W
10/16/2006 HANCOCK MS LAW ENFORCEMENT
COASTAL FLOODING IN SHORELINE PARK AREA. WATER 8 INCHES
FROM HOMES. PERSONS BEING EVACUATED FROM AREA.
0345 AM TORNADO LEEVILLE 29.24N 90.21W
10/16/2006 LAFOURCHE LA LAW ENFORCEMENT
7 MOBILE HOMES OVERTURNED.
0415 AM TORNADO CARVILLE 30.22N 91.10W
10/16/2006 IBERVILLE LA LAW ENFORCEMENT
ROOF ON ROAD IN SEAMOREVILLE AT BARROW STREET. POWER
LINES AND TREES DOWN.
&&
17The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:58 PM CDT | Coastal Flood Watch | LIX | Saint Bernard, Saint John the Baptist | 7 hr |
| Oct 16, 1:41 AM CDT | Special Marine Warning | LIX | 94 min | |
| Oct 16, 2:11 AM CDT | Tornado Warning | LIX | Lafourche | 49 min |
| Oct 16, 3:17 AM CDT | Tornado Warning | LIX | Lafourche | 58 min |
| Oct 16, 3:21 AM CDT | Tornado Warning | LIX | Plaquemines | 54 min |
| Oct 16, 3:43 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 16, 4:10 AM CDT | Tornado Warning | LIX | Ascension | 35 min |
| Oct 16, 4:16 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 29 min |
| Oct 16, 4:26 AM CDT | Tornado Warning | LIX | Plaquemines | 34 min |
| Oct 16, 4:33 AM CDT | Tornado Warning | LIX | Livingston | 27 min |
| Oct 16, 4:37 AM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 31 hr |
| Oct 16, 4:41 AM CDT | Tornado Warning | LIX | Jefferson | 34 min |
| Oct 16, 4:51 AM CDT | Tornado Warning | LIX | Jefferson, Orleans | 24 min |
| Oct 16, 5:00 AM CDT | Tornado Warning | LIX | Plaquemines | 45 min |
| Oct 16, 5:18 AM CDT | Tornado Warning | LIX | Orleans | 27 min |
| Oct 16, 5:21 AM CDT | Special Marine Warning | LIX | 39 min | |
| Oct 16, 5:44 AM CDT | Special Marine Warning | LIX | 91 min | |
| Oct 16, 5:46 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Oct 16, 7:09 AM CDT | Special Marine Warning | LIX | 96 min | |
| Oct 16, 8:44 AM CDT | Special Marine Warning | LIX | 91 min | |
| Oct 16, 10:07 AM CDT | Special Marine Warning | LIX | 83 min | |
| Oct 16, 1:22 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 9 hr |
| Oct 16, 5:35 AM CDT | Tornado Warning | LIX | Harrison | 25 min |
| Oct 16, 5:40 AM CDT | Tornado Warning | LIX | Pearl River | 35 min |
| Oct 16, 5:47 AM CDT | Tornado Warning | LIX | Walthall | 28 min |
| Oct 16, 5:52 AM CDT | Tornado Warning | LIX | Hancock | 38 min |
| Oct 16, 6:05 AM CDT | Tornado Warning | LIX | Hancock | 25 min |
| Oct 16, 6:18 AM CDT | Tornado Warning | LIX | Harrison | 27 min |
| Oct 16, 6:30 AM CDT | Tornado Warning | LIX | Jackson | 30 min |
| Oct 16, 7:50 AM CDT | Tornado Warning | LIX | Jackson | 25 min |
| Oct 16, 8:28 AM CDT | Tornado Warning | LIX | Harrison | 32 min |
| Oct 16, 3:59 PM CDT | Tornado Warning | LIX | Walthall | 31 min |
Nearby
Tornado Warnings in Louisiana, 2006Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.